Previous |  Up |  Next

Article

Keywords:
Sobolev space; metric measure space; Sobolev's inequality; Hajłasz-Sobolev space; Newton-Sobolev space; Musielak-Orlicz space; capacity; variable exponent
Summary:
Our aim in this paper is to study Musielak-Orlicz-Sobolev spaces on metric measure spaces. We consider a Hajłasz-type condition and a Newtonian condition. We prove that Lipschitz continuous functions are dense, as well as other basic properties. We study the relationship between these spaces, and discuss the Lebesgue point theorem in these spaces. We also deal with the boundedness of the Hardy-Littlewood maximal operator on Musielak-Orlicz spaces. As an application of the boundedness of the Hardy-Littlewood maximal operator, we establish a generalization of Sobolev's inequality for Sobolev functions in Musielak-Orlicz-Hajłasz-Sobolev spaces.
References:
[1] Adamowicz, T., Harjulehto, P., Hästö, P.: Maximal operator in variable exponent Lebesgue spaces on unbounded quasimetric measure spaces. Math. Scand. 116 (2015), 5-22. MR 3322604
[2] Adams, D. R., Hedberg, L. I.: Function Spaces and Potential Theory. Fundamental Principles of Mathematical Sciences 314 Springer, Berlin (1996). MR 1411441
[3] Adams, R. A.: Sobolev Spaces. Pure and Applied Mathematics 65 Academic Press, New York (1975). MR 0450957 | Zbl 0314.46030
[4] ssaoui, N. Aï: Another extension of Orlicz-Sobolev spaces to metric spaces. Abstr. Appl. Anal. 2004 (2004), 1-26. MR 2058790
[5] ssaoui, N. Aï: Strongly nonlinear potential theory of metric spaces. Abstr. Appl. Anal. 7 (2002), 357-374. DOI 10.1155/S1085337502203024 | MR 1939129
[6] Björn, A., Björn, J.: Nonlinear Potential Theory on Metric Spaces. EMS Tracts in Mathematics 17 European Mathematical Society, Zürich (2011). MR 2867756 | Zbl 1231.31001
[7] Bojarski, B., Hajłasz, P.: Pointwise inequalities for Sobolev functions and some applications. Stud. Math. 106 (1993), 77-92. MR 1226425 | Zbl 0810.46030
[8] Cianchi, A.: Strong and weak type inequalities for some classical operators in Orlicz spaces. J. Lond. Math. Soc., II. Ser. 60 (1999), 187-202. DOI 10.1112/S0024610799007711 | MR 1721824 | Zbl 0940.46015
[9] Cruz-Uribe, D. V., Fiorenza, A.: Variable Lebesgue Spaces. Foundations and Harmonic Analysis Applied and Numerical Harmonic Analysis Birkhäuser/Springer, New York (2013). MR 3026953 | Zbl 1268.46002
[10] Cruz-Uribe, D., Fiorenza, A., Neugebauer, C. J.: Corrections to: ``The maximal function on variable {$L^p$} spaces''. Ann. Acad. Sci. Fenn., Math. 29 (2004), 247-249 Ann. Acad. Sci. Fenn., Math. 28 (2003), 223-238.
[11] Diening, L.: Maximal function on Musielak-Orlicz spaces and generalized Lebesgue spaces. Bull. Sci. Math. 129 (2005), 657-700. DOI 10.1016/j.bulsci.2003.10.003 | MR 2166733
[12] Diening, L.: Maximal function on generalized Lebesgue spaces {$L^{p(\cdot)}$}. Math. Inequal. Appl. 7 (2004), 245-253. MR 2057643 | Zbl 1071.42014
[13] Diening, L.: Riesz potential and Sobolev embeddings on generalized Lebesgue and Sobolev spaces {$L^{p(\cdot)}$} and {$W^{k,p(\cdot)}$}. Math. Nachr. 268 (2004), 31-43. DOI 10.1002/mana.200310157 | MR 2054530 | Zbl 1065.46024
[14] Diening, L., Harjulehto, P., Hästö, P., R\ružička, M.: Lebesgue and Sobolev Spaces with Variable Exponents. Lecture Notes in Mathematics 2017 Springer, Berlin (2011). MR 2790542
[15] Evans, L. C., Gariepy, R. F.: Measure Theory and Fine Properties of Functions. Studies in Advanced Mathematics CRC Press, Boca Raton (1992). MR 1158660 | Zbl 0804.28001
[16] Fan, X.: Differential equations of divergence form in Musielak-Sobolev spaces and a sub-supersolution method. J. Math. Anal. Appl. 386 (2012), 593-604. DOI 10.1016/j.jmaa.2011.08.022 | MR 2834769 | Zbl 1270.35156
[17] Fan, X., Guan, C.-X.: Uniform convexity of Musielak-Orlicz-Sobolev spaces and applications. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 73 (2010), 163-175. DOI 10.1016/j.na.2010.03.010 | MR 2645841 | Zbl 1198.46010
[18] Franchi, B., Lu, G., Wheeden, R. L.: A relationship between Poincaré-type inequalities and representation formulas in spaces of homogeneous type. Int. Math. Res. Not. 1996 (1996), 1-14. DOI 10.1155/S1073792896000013 | MR 1383947 | Zbl 0856.43006
[19] Futamura, T., Harjulehto, P., Hästö, P., Mizuta, Y., Shimomura, T.: Variable exponent spaces on metric measure spaces. More Progresses in Analysis. Proceedings of the 5th International ISAAC Congress, Catania, Italy, 2005 World Scientific Hackensack (2009), 107-121 H. G. W. Begehr et al. Zbl 1189.46027
[20] Futamura, T., Mizuta, Y., Shimomura, T.: Sobolev embeddings for variable exponent Riesz potentials on metric spaces. Ann. Acad. Sci. Fenn., Math. 31 (2006), 495-522. MR 2248828 | Zbl 1100.31002
[21] Hajłasz, P.: Sobolev spaces on an arbitrary metric space. Potential Anal. 5 (1996), 403-415. Zbl 0859.46022
[22] Hajłasz, P., Kinnunen, J.: Hölder quasicontinuity of Sobolev functions on metric spaces. Rev. Mat. Iberoam. 14 (1998), 601-622. DOI 10.4171/RMI/246 | MR 1681586 | Zbl 1155.46306
[23] Hajłasz, P., Koskela, P.: Sobolev met Poincaré. Mem. Am. Math. Soc. 145 (2000), no. 688, 101 pages. MR 1683160 | Zbl 0954.46022
[24] Harjulehto, P., Hästö, P.: A capacity approach to the Poincaré inequality and Sobolev imbeddings in variable exponent Sobolev spaces. Rev. Mat. Complut. 17 (2004), 129-146. DOI 10.5209/rev_REMA.2004.v17.n1.16790 | MR 2063945 | Zbl 1072.46021
[25] Harjulehto, P., Hästö, P.: Lebesgue points in variable exponent spaces. Ann. Acad. Sci. Fenn., Math. 29 (2004), 295-306. MR 2097234 | Zbl 1079.46022
[26] Harjulehto, P., Hästö, P., Koskenoja, M., Varonen, S.: Sobolev capacity on the space {$W^{1,p(\cdot)}(\Bbb R^n)$}. J. Funct. Spaces Appl. 1 (2003), 17-33. MR 2011498
[27] Harjulehto, P., Hästö, P., Koskenoja, M.: Properties of capacities in variable exponent Sobolev spaces. J. Anal. Appl. 5 (2007), 71-92. MR 2314780 | Zbl 1143.31003
[28] Harjulehto, P., Hästö, P., Latvala, V.: Sobolev embeddings in metric measure spaces with variable dimension. Math. Z. 254 (2006), 591-609. DOI 10.1007/s00209-006-0960-8 | MR 2244368
[29] Harjulehto, P., Hästö, P., Latvala, V.: Lebesgue points in variable exponent Sobolev spaces on metric measure spaces. Zb. Pr. Inst. Mat. NAN Ukr. 1 (2004), 87-99. MR 2097234 | Zbl 1199.46079
[30] Harjulehto, P., Hästö, P., Martio, O.: Fuglede's theorem in variable exponent Sobolev space. Collect. Math. 55 (2004), 315-324. MR 2099221 | Zbl 1070.46023
[31] Harjulehto, P., Hästö, P., Pere, M.: Variable exponent Sobolev spaces on metric measure spaces. Funct. Approximatio, Comment. Math. 36 (2006), 79-94. DOI 10.7169/facm/1229616443 | MR 2296640 | Zbl 1140.46013
[32] Harjulehto, P., Hästö, P., Pere, M.: Variable exponent Lebesgue spaces on metric spaces: the Hardy-Littlewood maximal operator. Real Anal. Exch. 30 (2005), 87-104. MR 2126796 | Zbl 1072.42016
[33] Heinonen, J.: Lectures on Analysis on Metric Spaces. Universitext Springer, New York (2001). MR 1800917 | Zbl 0985.46008
[34] Heinonen, J., Koskela, P.: Quasiconformal maps in metric spaces with controlled geometry. Acta Math. 181 (1998), 1-61. DOI 10.1007/BF02392747 | MR 1654771 | Zbl 0915.30018
[35] Kinnunen, J.: The Hardy-Littlewood maximal function of a Sobolev function. Isr. J. Math. 100 (1997), 117-124. DOI 10.1007/BF02773636 | MR 1469106 | Zbl 0882.43003
[36] Kinnunen, J., Latvala, V.: Lebesgue points for Sobolev functions on metric spaces. Rev. Mat. Iberoam. 18 (2002), 685-700. DOI 10.4171/RMI/332 | MR 1954868 | Zbl 1037.46031
[37] Kinnunen, J., Martio, O.: Choquet property for the Sobolev capacity in metric spaces. Proceedings on Analysis and Geometry Izdat. Ross. Akad. Nauk Sib. Otd. Inst. Mat. Novosibirsk (2000), 285-290 S. K. Vodop'yanov Russian. MR 1847522 | Zbl 0992.46023
[38] Kinnunen, J., Martio, O.: The Sobolev capacity on metric spaces. Ann. Acad. Sci. Fenn., Math. 21 (1996), 367-382. MR 1404091 | Zbl 0859.46023
[39] Kokilashvili, V., Samko, S.: Maximal and fractional operators in weighted {$L^{p(x)}$} spaces. Rev. Mat. Iberoam. 20 (2004), 493-515. DOI 10.4171/RMI/398 | MR 2073129 | Zbl 1099.42021
[40] Kokilashvili, V., Samko, S.: On Sobolev theorem for Riesz-type potentials in Lebesgue spaces with variable exponent. Z. Anal. Anwend. 22 (2003), 889-910. MR 2036935 | Zbl 1040.42013
[41] Lewis, J. L.: On very weak solutions of certain elliptic systems. Commun. Partial Differ. Equations 18 (1993), 1515-1537. DOI 10.1080/03605309308820984 | MR 1239922 | Zbl 0796.35061
[42] Maeda, F.-Y., Mizuta, Y., Ohno, T.: Approximate identities and Young type inequalities in variable Lebesgue-Orlicz spaces {$L^{p(\cdot)}(\log L)^{q(\cdot)}$}. Ann. Acad. Sci. Fenn., Math. 35 (2010), 405-420. DOI 10.5186/aasfm.2010.3526 | MR 2731699 | Zbl 1216.46025
[43] Maeda, F.-Y., Mizuta, Y., Ohno, T., Shimomura, T.: Approximate identities and Young type inequalities in Musielak-Orlicz spaces. Czech. Math. J. 63 (2013), 933-948. DOI 10.1007/s10587-013-0063-8 | MR 3165506
[44] Maeda, F.-Y., Mizuta, Y., Ohno, T., Shimomura, T.: Boundedness of maximal operators and Sobolev's inequality on Musielak-Orlicz-Morrey spaces. Bull. Sci. Math. 137 (2013), 76-96. DOI 10.1016/j.bulsci.2012.03.008 | MR 3007101 | Zbl 1267.46045
[45] Maeda, F.-Y., Mizuta, Y., Ohno, T., Shimomura, T.: Mean continuity for potentials of functions in Musielak-Orlicz spaces. Potential Theory and Its Related Fields RIMS Kôkyûroku Bessatsu B43 Research Institute for Mathematical Sciences, Kyoto University, Kyoto (2013), 81-100 K. Hirata. MR 3220454 | Zbl 1303.46022
[46] McShane, E. J.: Extension of range of functions. Bull. Am. Math. Soc. 40 (1934), 837-842. DOI 10.1090/S0002-9904-1934-05978-0 | MR 1562984 | Zbl 0010.34606
[47] Mizuta, Y., Ohno, T., Shimomura, T.: Sobolev's inequalities and vanishing integrability for Riesz potentials of functions in the generalized Lebesgue space {$L^{p(\cdot)}(\log L)^{q(\cdot)}$}. J. Math. Anal. Appl. 345 (2008), 70-85. DOI 10.1016/j.jmaa.2008.03.067 | MR 2422635 | Zbl 1153.31002
[48] Mizuta, Y., Shimomura, T.: Continuity properties of Riesz potentials of Orlicz functions. Tohoku Math. J. (2) 61 (2009), 225-240. DOI 10.2748/tmj/1245849445 | MR 2541407 | Zbl 1181.46026
[49] Mizuta, Y., Shimomura, T.: Continuity of Sobolev functions of variable exponent on metric spaces. Proc. Japan Acad., Ser. A 80 (2004), 96-99. MR 2075449 | Zbl 1072.46506
[50] Musielak, J.: Orlicz Spaces and Modular Spaces. Lecture Notes in Mathematics 1034 Springer, Berlin (1983). MR 0724434 | Zbl 0557.46020
[51] Shanmugalingam, N.: Newtonian spaces: an extension of Sobolev spaces to metric measure spaces. Rev. Mat. Iberoam. 16 (2000), 243-279. DOI 10.4171/RMI/275 | MR 1809341 | Zbl 0974.46038
[52] Stein, E. M.: Singular Integrals and Differentiability Properties of Functions. Princeton Mathematical Series 30 Princeton University Press, Princeton (1970). MR 0290095 | Zbl 0207.13501
[53] Tuominen, H.: Orlicz-Sobolev spaces on metric measure spaces. Ann. Acad. Sci. Fenn. Math. Diss. (2004), 135 86 pages. MR 2046571 | Zbl 1068.46022
[54] Ziemer, W. P.: Weakly Differentiable Functions. Sobolev Spaces and Functions of Bounded Variation Graduate Texts in Mathematics 120 Springer, Berlin (1989). MR 1014685 | Zbl 0692.46022
Partner of
EuDML logo